Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chemoradiation for anal cancer dropping cd4
Jan 6, 2007

I started chemoradiation for anal cancer with an absolute cd4 of over 800. VL of 20,000 I was on no meds for the past 2 1/2 years. 4 months post treatment my cd4 is in the low 300 's . I expected a drop due to the effects that radiation has on the bone marrow of the pelvic region. However my Dr is suggesting meds now, I just don't want to rush into meds especially since before my cancer I was told I appeard to be a lifetime non progressor. Just need some advice, should I hold off on meds? what are the chances my cd4's will increase without meds. My Dr's concern is that I am close to the 200 cd4 count. I have had a test every month for the last 3 months and the cd4 counts are as follows. 313, 384, 334 in that order

Response from Dr. Holodniy

I understand your doctor's concern. One additional number to know is your CD4 percent. If you are seeing an increase over time, then it is likely your counts will recover. However if your CD4 percent is < 15% now with those absolute counts and it is holding steady, HIV treatment may be in order because you are on the line for being in the risk group for developing opportunistic infections and you don't want your CD4 count going down any more in the face of ongoing HIV replication. 3 months may not be long enough to know where the trend is going. You may need another few months to see.



Previous
variance in absolute lymphocytes ?
Next
hep b

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement